Discussions that mention lexapro

General Health board


One big thing about the use of SSRIs is the unpredicability of the side effects and the overall 'feelings" you may get while taking them.there are many many different ones out there to actually choose from and if you are not feeling okay while starting this,it could be kind of a warning of worse side effects to come.

when you are a teen or child,these side effects can be even ten times worse.my son,who was about 14 when he was forced to have to go onto prozac for depression and kind of a post traumatic stress syndrome affectation that was actually caused by what he had experienced while in the hospital while going thru liver failure and transplant,he had the absolute worst type of reaction to any and all SSRIs we tried.despite me actually telling his pshyc doc who just blew off this really 'bad" feeling my son was having with this crap,he actually raised his prozac dose and things really hit the fan after that which eventually turned into a horrid bi polar disorder that was actualy created by the use of the SSRIs.this is called bi polar III.it is caused by the reaction some kids will have when given SSRIs.totally and completely.some will have an underlying bipolar in their family history somewhere where the SSRIs will actually bring it out,we have NO family history of anything like that at all.he did not show any signs of any bi polar before starting the SSRIs.his phsyc doc at the mental health facility told us this was caused by just the use of the SSRIs.we totally believed it when we actually saw our "real" son start to come back just even after the first few days without his brain being slammed by outragous doses of that crap.the change was like night and day,even during that first week,and it just got better and better the longer he was off of them.totally shocking experience.

the thing is,any med that is supposed to actually 'do" something to your natural brain chemistry can have some pretty incredible side effects to just about anyone at anytime.its the nature of the type of meds and what they do inside the brain.if you just do not 'feel right" in any way,and things are actually worse than before you started this,you DO need to speak with your doc about possible changes in your med plan.

just discuss other options,this is what your doc is supposed to do by having YOUR best interset at heart here,not his.i never ever had the same reactions my son did to either zoloft years ago or the current lexapro i am on now,ever.his reaction was just not right.his previous pshyc doc was an absolute a**.he didn't heed the warning signs and we ended up spending a year in absolute hell becasue of just the reaction in my son caused by prozac to start and any other med we tried after that.it was unreal,and it completley changed my sons normal personality into someone i just did not even know.he actually scared me.my own "baby" who was not like that pre SSRI,not by a long shot.

these are actually pretty powerful type meds with regards to what effect they can have on anyones brain,for many reasons.if you feel that strongly,your doc owes it to you as his patient to place your best interest in the forefront.he is not the one living with the nasty side effects,you are.any normal doc should be more than willing to work with you in finding the best med for you with the least side effects,thats his job.if for some reason he will not do this for you,lose him and move onto a dpc who actually gives a damn about his patients.you do not deserve to have to live with thse side effects when just possibly changing the SSRI could make a huge difference in your well being.effexor is actually a real good SSRI for anxiety and depression.i actually use lexapro and it works great for my depression with the fewest side effects out of anything else i have tried.my doc worked with me til we found one that worked the best for ME,not him.

are you seeing a therepist who would probably have a much better understanding of your situation than any primary could possibly ever have?if not,just ask for a referral to one that Rxes meds for depression.you should really be seeing one anyway anytime you get a depression Dx.it really helped me tons.you HAVE TO be your own advocate in situations like this since no one is going to do it for you ya know?you have the right to just feel good,no matter what your doc happens to feel about it.you just DO.if he will not listen to your very real concerns about the side effects,well,he doesn't deserve to have you as a patient.just find someone who does.

the thing is,you should not be feeling this way when just actually starting on these meds.i personally had alot of strange problems with wellbutrin when i was actually using it just to try and help me quit smoking.it was horrible so i went off of it with the help of my doc.thats his job too.you just deserve better than you are getting.never forget that any doc you see is actually working FOR YOU. not the other way around.you both have certain responsibilities in the relationship and you should not be forced onto any med that is causing your types of side effects,plain and simple.

I wish you lots of luck with this and hope you can get changed to something that will not actually hurt you or hinder your progress.its just a matter of trial and error when starting out treating anyones depression.thats just the way meds work.please keep me posted on how you are doing,K? FB